Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking benecar. Blood pressure getting higher along with age. Looking for natural cure

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
My blood pressure is getting higher as I get older. I am 51. My doctor pushed my Benecar from 20 mg to 40 mg. I'm not happy about that. I think this medicine is bad for my liver. I read that magnesium and vitamin C doses can help blood pressure naturally. Is that true ? What else can I do naturally? I know that I have to reduce caffeine and salt and eat better also, but are there vitamins and minerals that would help ?
Posted Wed, 17 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Payman Hajiazim 2 hours later
Hi there, thanks for asking. I understand your issue. Some people may find itching, swelling or rash, dizziness which are bothersome and prefer not to take the medication with higher dose. However, the medication you are using does not have any adverse effect on your liver.
As you mentioned salt restriction (not adding any salt to your food) can decrease your blood pressure for about 10 mmHG in systolic (for example from 150/P to 40/P). Regular exercise can also decrease it in the same degree. Reducing caffeine is useful. Cutting down the alcohol level helps.
Let me know if you have any question.
Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor